Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 242, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 1997, 10:41 PM CDT for Wayne County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 28, 1997, 10:41 PM CDT (03:41 UTC)
- Expired
- Jun 28, 1997, 11:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wayne County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 10:45 PM CDT | Thunderstorm Wind 50 | Waynesboro, TN | Trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 290341 RRA SVRBNA TNC181-290415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1041 PM CDT SAT JUN 28 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE TN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1115 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...WAYNE SHORTLY AFTER 1030 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER THE WAYNESBORO AREA AND MOVING SLOWLY NORTHEAST. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO lLOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 8:11 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 28, 8:11 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 800 PM CDT SAT JUN 28 1997 ATMOSPHERE SHOULD REMAIN MOIST AND AT LEAST SLIGHTLY UNSTBL THROUGH TONIGHT IN MIDDLE TN. LATEST RUC SFC ANALYSIS SHOWS WK TROF AXIS ACROSS WRN PARTS OF MIDDLE TN, WITH ATTENDANT AREA OF WND/MOISTURE CONVERGENCE AND THETA-E RIDGE. THUS, BLV SOME WIDELY SCTD-SCTD SHOWERS/TSTMS WILL REMAIN PSBL THROUGH THE NIGHT (ESPECIALLY OVER OUR MOST WRN COUNTIES). A 20-30% P:OP SHOULD COVER THE SITUATION PRETTY WELL, BUT WOULDN'T ARGUE WITH LEAVING POPS AT 40% EITHER. OVERALL, FCST SHOULD REQUIRE FEW IF ANY CHANGES.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:39 PM CDT | Flash Flood Warning | OHX | Lawrence | 2 hr |
| Jun 28, 10:38 PM CDT | Flash Flood Warning | OHX | Wayne | 3 hr |
| Jun 28, 11:27 PM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Jun 28, 11:41 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jun 29, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 60 min |
| Jun 29, 6:52 PM CDT | Flash Flood Warning | OHX | White | 4 hr |
| Jun 29, 6:57 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 4 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.